Alert archive / South Dakota / Frost Advisories in 2009
Frost Advisory 3, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this frost advisory at Sep 28, 2009, 3:20 PM CDT for 4 states. It took effect at Sep 29, 2009, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2009, 3:20 PM CDT (20:20 UTC)
- In effect from
- Sep 29, 2009, 4:00 AM CDT
- Expired
- Sep 29, 2009, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Sioux Falls, SD
All 39 counties
Cherokee County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 30 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 282020 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 PM CDT MON SEP 28 2009 .SKIES WILL CLEAR AND WINDS WILL BECOME LIGHT AS COOL HIGH PRESSURE BUILDS ACROSS THE AREA TONIGHT. HIGH PRESSURE WILL PRODUCE CONDITIONS FAVORABLE FOR THE FORMATION OF FROST LATE TONIGHT. IAZ001-012-020-031-MNZ071-097-098-NEZ013-014-SDZ038>040-052>071- 290430- /O.NEW.KFSD.FR.Y.0003.090929T0900Z-090929T1400Z/ LYON-SIOUX-PLYMOUTH-WOODBURY-LINCOLN-PIPESTONE-ROCK-DIXON-DAKOTA- BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE- AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS- HUTCHINSON-TURNER-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... TYLER...HENDRICKS...LAKE BENTON...IVANHOE...PIPESTONE...LUVERNE... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 320 PM CDT MON SEP 28 2009 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY. TEMPERATURES WILL FALL INTO THE LOW TO MID 30S ACROSS MUCH OF THE AREA TONIGHT...AS SKIES CLEAR AND WINDS BECOME LIGHT. FROST IS EXPECTED TO FORM LATE TONIGHT...ESPECIALLY IN LOW LYING AND SHELTERED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 97
3 follow-up statements
000 WWUS73 KFSD 290230 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 930 PM CDT MON SEP 28 2009 .CLEAR SKIES AND A LIGHT WINDS WILL PERSIST TONIGHT...AS COOL HIGH PRESSURE BUILDS ACROSS THE AREA. THIS COOL HIGH PRESSURE WILL PRODUCE CONDITIONS FAVORABLE FOR THE FORMATION OF FROST LATE TONIGHT. IAZ002-013-021-MNZ072-080-089-SDZ050-291030- /O.EXA.KFSD.FR.Y.0003.090929T0900Z-090929T1400Z/ OSCEOLA-OBRIEN-CHEROKEE-LYON-MURRAY-NOBLES-GREGORY- INCLUDING THE CITIES OF...SIBLEY...SHELDON...HARTLEY...SANBORN... CHEROKEE...MARSHALL...SLAYTON...FULDA...WORTHINGTON...GREGORY... BURKE 930 PM CDT MON SEP 28 2009 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S ACROSS MUCH OF THE AREA TONIGHT. THESE COOL TEMPERATURES WILL ALLOW FROST TO FORM LATE TONIGHT. LOW LYING AND SHELTER AREAS ARE PARTICULAR SUSCEPTIBLE TO FROST FORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ IAZ001-012-020-031-MNZ071-097-098-NEZ013-014-SDZ038>040-052>071- 291030- /O.CON.KFSD.FR.Y.0003.090929T0900Z-090929T1400Z/ LYON-SIOUX-PLYMOUTH-WOODBURY-LINCOLN-PIPESTONE-ROCK-DIXON-DAKOTA- BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE- AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS- HUTCHINSON-TURNER-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... TYLER...HENDRICKS...LAKE BENTON...IVANHOE...PIPESTONE...LUVERNE... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 930 PM CDT MON SEP 28 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S ACROSS MUCH OF THE AREA TONIGHT. THESE COOL TEMPERATURES WILL ALLOW FROST TO FORM LATE TONIGHT. LOW LYING AND SHELTER AREAS ARE PARTICULAR SUSCEPTIBLE TO FROST FORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 97
000 WWUS73 KFSD 290845 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 345 AM CDT TUE SEP 29 2009 .CLEAR SKIES AND A LIGHT WINDS WILL CREATE FAVORABLE CONDITIONS FOR THE FORMATION OF FROST EARLY TUESDAY MORNING. IAZ001-002-012-013-020-021-031-MNZ071-072-080-089-097-098-NEZ013- 014-SDZ038>040-050-052>071-291400- /O.CON.KFSD.FR.Y.0003.090929T0900Z-090929T1400Z/ LYON-OSCEOLA-SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-WOODBURY-LINCOLN- MURRAY-NOBLES-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...SHELDON... HARTLEY...SANBORN...LE MARS...CHEROKEE...SIOUX CITY...TYLER... HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WORTHINGTON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...MADISON...FLANDREAU...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 345 AM CDT TUE SEP 29 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S ACROSS MUCH OF THE AREA EARLY TUESDAY MORNING. THESE COOL TEMPERATURES WILL ALLOW FROST TO FORM. LOW LYING AND SHELTERED AREAS ARE PARTICULAR SUSCEPTIBLE TO FROST FORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BT
000 WWUS73 KFSD 291341 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 841 AM CDT TUE SEP 29 2009 .TEMPERATURES HAVE WARMED EARLY THIS MORNING...AND THE THREAT FOR WIDESPREAD FROST HAS ENDED. IAZ001-002-012-013-020-021-031-MNZ071-072-080-089-097-098-NEZ013- 014-SDZ038>040-050-052>071-291445- /O.EXP.KFSD.FR.Y.0003.000000T0000Z-090929T1400Z/ LYON-OSCEOLA-SIOUX-OBRIEN-PLYMOUTH-CHEROKEE-WOODBURY-LINCOLN- MURRAY-NOBLES-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-BON HOMME-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...SHELDON... HARTLEY...SANBORN...LE MARS...CHEROKEE...SIOUX CITY...TYLER... HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WORTHINGTON...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA... WOONSOCKET...HOWARD...MADISON...FLANDREAU...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 841 AM CDT TUE SEP 29 2009 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. $$ CHAPMAN
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at Sep 28, 11:00 AM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Sep 28, 11:00 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1100 AM CDT MON SEP 28 2009 .DISCUSSION... MAIN FCST CHALLENGE TODAY CONTS TO BE EXTENT OF WIND SPEEDS. A FEW GUSTS AROUND 40 MPH HAS OCCURRED ALONG AND E OF I 29. NEW NAM12 WINDS SHOWS 30 KTS ABUNDANT ALONG AND E OF THE JAMES RIVER VALLEY AT 18Z AT 925MB. HOWEVER...THE 925MB WINDS DO THEN NOTCH DOWN ABOUT 5 KTS CWA WIDE BETWEEN 18Z AND 21Z. THIS WL BE BALANCED BY HIGHER MIXING POTENTIAL IN THE AFTERNOON. SO WITH THESE ELEMENTS OPPOSING EACH OTHER...CURRENT THOUGHTS ARE THAT THE WIND SPEEDS WL HOLD RATHER STEADY THRU AROUND 4 PM...THEN THEY WILL DECREASE CWA WIDE. SO RIGHT NOW...AM STILL HOLDING OFF ON A WIND ADVY HEADLINE AS WE ARE CLOSE IN OUR ERN HALF...BUT NOT QUITE THERE. ABUNDANT STRATOCU STREAMING DOWN FM THE NORTH E OF THE JAMES RIVER COULD ALSO HOLD DOWN FULL MIXING POTENTIAL A BIT...HELPING TO KEEP WIND SPEEDS DOWN A FEW MPH. STILL WINDY NONETHELESS THOUGH. ALTERED MAX TEMPS A BIT IN THE ERN HALF OF THE FA DOWNWARD 1 TO 3 DEGS EXCEPT AT KSUX WHO STILL LOOKS ON TRACK FOR MID 60S WITH LESS CLOUD COVER IN THAT AREA. /MJF && .AVIATION... THE STRATOCU IN THE CWFA THIS AFTERNOON WL PRIMARILY BE VFR...EXCEPT FOR A SMATTERING OF MVFR CU NEAR 3000 FEET THRU MIDDAY. EVERYONE SHOULD BE VFR BY MID AFTERNOON AND CERTAINLY VFR TONIGHT. WINDS ARE A BIGGER PROBLEM HOWEVER. NW WINDS OF 25 TO 35 MPH WL BE COMMON E OF THE JAMES RIVER VALLEY TODAY...DECREASING RAPIDLY IN THE LATE AFTERNOON AND EVENING. /MJF && .PREV DISCUSSION... MAIN FCST PBLM FOR TODAY WL BE WIND AND CLOUD COVER. SHUD AGAIN BE A WINDY DAY...ESPEC ERN CWA WHERE CUD SEE A FEW GUSTS TO 40 MPH E OF I29. THIS MAY ONLY BE FOR A FEW HOURS WITH BULK OF WINDS IN THE 20 TO 35 MPH RANGE. SO FOR NOW HAVE DECIDED NOT TO ISSUE WIND ADVY E OF I29 FOR TODAY. NEXT PBLM IS THE CLOUD COVER. AN AREA OF SC DROPPING SEWD OUT OF NE SD ATTM AND WL PRODUCE A PERIOD OF MOSTLY CLOUDY SKIES E OF A HON-FSD-SPW LINE THRU MID MORN. THEN EXPECT WITH SFC HTG AND COLD AIR ALOFT TO PRODUCE CU ACRS ERN CWA TODAY. SO PC AT BEST ACRS THE E WITH MOSTLY SUNNY WEST. WL BE A COOL DAY WITH HIGHS ON IN THE UPPER 50S TO MID 60S WITH COOLEST TEMPS ACRS NERN CWA. SHUD CLR OUT ACRS THE CWA TONIGHT AND WNDS WL DECREASE WITH LIGHTEST WNDS EXPECT W OF I29 AS SFC RIDGE AXIS SETTLES OVR WRN CWA. WITH LOW TEMPS EXPECTED TO BE IN THE 30S...WL LIKELY SEE SOME AREAS OF FROST LATE TONIGHT INTO TUES MORN WITH BEST CHC ALONG AND W OF I29 AND INTO JAMES VALLEY. HAVE HELD OFF ON ANY TYPE OF FROST ADVY AS NEXT SHIFT CAN FINE TUNE AREA AND NOT REALLY A CRITICAL TYPE OF ADVY. TUES AND WED SHUD BE FARILY NICE DAYS WITH CLR TO PC SKIES. TEMPS WL REMAIN COOL ACRS CWA ON TUES AND WARMER ON WED. HWVR...WL PBLY FEEL COLDER ON WED AS GUSTY SELY WNDS DEVELOP ACRS CWA. STILL LOOKS LIKE A VERY WET SYSTEM THU INTO FRI AS UPPER LOW MOVES EWD ACRS NEB. SHUD SEE PRECIP BEGIN TO BREAK OUT WED NITE MAINLY W OF I29 AND BECOME FAIRLY WDSPRD THU ACRS CWA. SFC LOW ASSOCD WITH THIS SYS SHUD PUSH INTO NW IA. WITH PLENTY OF SHEAR AND INTABIL...CUD ACTUALLY SEE A FEW SVR STORMS ACRS NW IA THU AFTN. HAVE ALSO LOWERED MAX TEMPS ACRS WRN CWA TO WEST OF INVERTED TROF. MAY NEVER GET OUT OF 50S FOR HIGHS WITH ELY FLOW...CLOUD COVER AND RAIN. IF DRY SLOT CAN PUSH AS FAR NE AS NWD IA THU...CUD SEE HIGHS IN 70S...AND IF THAT OCCURS...SVR THREAT WL INCREASE. THIS SYS CUD ALSO PRODUCE LOCALLY HEAVY RAINS OVR A PROLONGED PD. WUD NOT BE SURPRISED TO SEE SOME LOCATIONS GETTING 2 INCHES OF RAIN AS SYS RESEMBLES A CLASSIC INVERTED TROF EVENT. LOOKS LIKE THIS STORM WL LINGER ACRS CWA THRU FRI WITH RAIN CHANCE CONTINUING ALONG WITH BLO NORM TEMPS WITH HIGHS ONLY IN THE 50S ON FRI. IF SYS SLOWS DOWN A BIT...THEN SAT CUD ALSO SEE A BETTER CHC OF RAIN. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
Hazardous weather outlook, Sep 28, 11:26 AM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1126 AM CDT MON SEP 28 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-291200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1126 AM CDT MON SEP 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WIND AND FOG... SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WILL BE COMMON PRIMARILY EAST OF THE JAMES RIVER VALLEY TODAY...WITH OCCASIONAL GUSTS TO AROUND 40 MPH THROUGH MID AFTERNOON. EXCESSIVE TEMPERATURES... WITH TEMPERATURES DROPPING INTO THE 30S TONIGHT...PATCHY TO AREAS OF FROST WILL BE FOUND ACROSS THE AREA LATE TONIGHT AND EARLY TUESDAY. THE FROST WILL LIKELY FAVOR THE LOW LYING OR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG STORM SYSTEM WILL MOVE ACROSS NEBRASKA AND INTO IOWA ON THURSDAY. SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS THE AREA ESPECIALLY LATE WEDNESDAY NIGHT INTO THURSDAY NIGHT. A FEW STORMS COULD BECOME SEVERE THURSDAY ACROSS NORTHWEST IOWA. LOCALLY HEAVY RAINS WILL ALSO BE POSSIBLE WITH THIS SYSTEM ACROSS THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Frost Advisories in South Dakota, 2009Frost Advisories in Iowa, 2009Frost Advisories in Minnesota, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.